Virginia, 2012Hail and Damaging Winds in Virginia, June 18, 2012
June 18, 2012 · NWS LWX · 7 events in 1 county or zone
Southerly wind through the day on the 18th helped bring moist air into central and northern Virginia. As temperatures reached their maximum value during the late afternoon hours, thunderstorms were triggered across the higher terrain some of which produced severe winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- $1,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly wind through the day on the 18th helped bring moist air into central and northern Virginia. As temperatures reached their maximum value during the late afternoon hours, thunderstorms were triggered across the higher terrain some of which produced severe winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON JUN 18 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ALONG THE EASTERN SEABOARD THROUGH
TONIGHT...WHILE A SERIES OF UPPER DISTURBANCES MOVE THROUGH THE AREA.
UPPER HIGH PRESSURE BUILDS TOWARD THE REGION TUESDAY BEFORE
MOVING OVERHEAD WEDNESDAY AND THURSDAY. A COLD FRONT CROSSES THE
AREA FRIDAY. HIGH PRESSURE RETURNS BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
THE EXIT OF A LARGE BATCH OF RAIN DID NOT QUITE MEAN THE EXIT OF
CLOUD COVER. A LIGHT SLY BREEZE AND INCREASING LOW LEVEL MOISTURE
HAS KEPT THE AREA SOCKED-IN...EAST OF THE BLUE RIDGE AND INCLUDING
THE POTOMAC HIGHLANDS. THIS LAYER HAS ALSO KEPT TEMPS
MODERATED...AND WELL BELOW AVERAGE. MOST SITES UNDER THE OVERCAST
SKIES ARE STRUGGLING TO REACH 70 AT THIS HR...AND WILL PEAK IN THE
L70S OVER THE NEXT COUPLE OF HRS.
ACROSS THE WRN HALF OF THE CWA...THE LOW CLOUDS HAVE LARGELY MIXED
OUT W/ BANDS OF CUMULUS LEFT AHEAD OF AN INCOMING EMBEDDED UPPER
SHORTWAVE. THIS FEATURE HAS ALREADY HELPED KICK-OFF A COUPLE OF
CONVECTIVE LINES TO OUR WEST AND SOUTH. THE BUILDING MCS TO OUR WEST
IS CURRENTLY OVER CNTRL WV AND WILL REACH THE APLCN RIDGE LINES BY 4
PM...MOVING INTO THE SHENANDOAH VLY TOWARD EARLY EVE. NOT ENOUGH
INSTABILITY HAS BEEN ABLE TO BUILD OVER THE SHEN VLY TO HELP SUSTAIN
LONG-LIVED INTENSE CONVECTION...BUT THERE WILL BE ENOUGH INSTABILITY
AND SOME WEAK SHEAR TO CREATE MORE INDIVIDUAL AND ISOLATED STORMS.
ONCE A LOW LEVEL COLD POOL CAN BE ESTABLISHED FROM EARLIER
CONVECTION...IT MAY BE ENOUGH TO HELP DRIVE A LINE SEGMENT ACROSS
THE SWRN QUADRANT OF THE CWA.
CONDITIONS WILL GRADUALLY IMPROVE AFTER SUNSET WHEN DAYTIME HEATING
CEASES AND THE LOW LEVEL WIND FIELD SUBSIDES. DEWPOINTS WILL STAY
LOCKED IN THE M60S W/ A FEW U60S ACROSS THE SHEN VLY.
AFTER ANY RESIDUAL SHOWER ACTIVITY FROM THE OVERNIGHT TSTMS WILL
DISSIPATE BY THE PREDAWN HRS. AFTER DROPPING ONLY INTO THE M60S FOR
OVERNIGHT LOWS...WE WILL BE IN POSITION FOR THE WARMEST DAY IN A
WEEK. ENOUGH MOISTURE WILL BE STATIONED ALONG THE BOUNDARY LAYER TO
DEVELOP SOME SCATTERED CLOUDS ACROSS THE REGION FOR MUCH OF THE
DAY...PROVIDING MINIMAL RELIEF AS WE HEAD INTO A SEVERAL DAY STRETCH
OF BALMY CONDITIONS. TERRAIN WILL AGAIN PROVIDE THE FOCUS FOR
AFTN/EVE CONVECTION. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE SOUTH...WHILE A WEAK SFC FRONT WILL SLIDE BY TO THE NORTH. SOME
ISOLATED TO SCATTERED WEAK CONVECTION MAY DEVELOP ACROSS THE WRN
HALF OF THE CWA...DISSIPATING AROUND SUNSET.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE WARMEST AIRMASS SO FAR THIS YEAR WILL ARRIVE MIDWEEK AS A 594-DM
ANTICYCLONE AT 500 MB BUILDS OVRHD. ABUNDANT SUNSHINE...WEAK
DOWNSLOPING FLOW AND H8 TEMPERATURES OF 20-21C ON WED AND THU WILL
TRANSLATE TO MAX TEMPS IN THE MID TO UPPER 90S BOTH DAYS. FCST TEMPS
REFLECT THE WARMER ENVELOPE OF MODEL GUIDANCE...EXCEPT FOR
LOCATIONS NEAR AND EAST OF I-95...WHERE THERE IS A FCST CONCERN THAT
A BAY-BREEZE WOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM
AREAS FARTHER INLAND. THE AIRMASS WILL BE QUITE MUGGY WITH SFC
DEWPOINTS IN THE UPPER 60S/LOWER 70S...RESULTING IN AFTN HEAT
INDICES IN THE LOWER 100S. A HEAT ADVISORY MAY BE REQUIRED BOTH
WED AND THU.
NOT MUCH RELIEF FROM THE HEAT IS EXPECTED AT NGT...WITH MIN TEMPS
RANGING FROM THE UPPER 60S IN THE WRN HIGHLANDS TO UPPER 70S IN THE
CITIES WED NGT AND THU NGT.
STRONG SUBSIDENCE UNDERNEATH THE ANTICYCLONE SHOULD CAP AFTN
CONVECTION ON WED...EXCEPT OVER THE WRN HIGHLANDS AS TERRAIN
CIRCULATIONS MAY LEAD TO A FEW POP-UP STORMS.
HEIGHT FALLS OCCUR ACROSS THE MID-ATLANTIC REGION THU AS THE UPPER
RIDGE AXIS PROGRESSES OFF THE ERN SEABOARD AND A TROUGH APPROACHES
FROM THE GREAT LAKES. LATEST GFS/NAM SHOW A MODERATE AMT OF
INSTABILITY THU AFTN/EVE. SETUP WILL BE FAVORABLE FOR STORMS TO
DEVELOP ALONG PRE-FRONTAL SFC TROUGH DURING THE PEAK HEATING HRS.
COVERAGE OF STORMS MAY BE HIGHER OVER THE MTS...ESPECIALLY IN THE
EVE AS THE COLD FRONT APPROACHES FROM THE OH VLY. FCST SOUNDINGS
SUPPORT A PULSE SEVERE THREAT WITH ANY MICROBURST.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE COLD FRONT CROSSES THE CWA FRI INTO FRI NGT. WITH THE BLOCKING
HIGH PARKED OVER THE WRN ATLANTIC...SEWD PROGRESSION OF THE FRONT
WILL SLOW AS IT MOVES THRU. SCT STORMS ARE EXPECTED ALONG AND AHEAD
OF THE FRONT DURING THE AFTN. STRENGTH OF STORMS WILL DEPEND ON AMT
OF BREAKS IN CLOUD COVER.
HIPRES BUILDS INTO THE AREA LATE FRI NGT THRU SAT NGT. RELATIVELY
COOLER AND DRIER AIR WILL MOVE INTO THE REGION DURING THIS TIME.
MAX TEMPS IN POST-FRONTAL AIRMASS WILL STILL REACH THE LOWER 90S IN
CENTRAL VA AND MID-UPPER 80S ELSEWHERE.
THE NEXT SHORTWAVE TROUGH IS FCST TO DIG SEWD INTO THE GREAT LAKES
AND NORTHEAST STATES LATE IN THE WEEKEND. ISO SHOWERS AND STORMS MAY
DEVELOP AHEAD OF THE TROUGH ON SUN.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SOCKED-IN EAST OF THE BLUE RIDGE WHICH WILL CONTINUE FOR THE NEXT
FEW HRS. THE LOWEST CIGS ARE NEAR KCHO W/ THE EFFECTS OF MOISTURE
BANKING INTO THE LEE SIDE OF THE BLUE RIDGE. MORE LOW-END
VFR/HIGH-END MVFR CIGS FOR THE DC/BALT METRO OVER THE REST OF THE
AFTN/EVE. TSTMS POSSIBLE ACROSS THE MTNS AND SHENANDOAH VLY OVER THE
NEXT FEW HRS...ESPECIALLY KCHO/KMRB. IF WINDS DROP OFF
OVERNIGHT...THESE AREAS MAY ALSO DROP THEIR CIGS/VSBYS W/ FOG AFTER
THE EARLIER RAINFALL.
MAINLY VFR CONDITIONS AND LGT WINDS EXPECTED TUE NGT-WED
NGT...EXCEPT FOR PATCHY MVFR-LVL BR DURING THE ERY MRNG HRS EACH
DAY. ISO TSTMS MAY DEVELOP OVER THE MTS WED. A COLD FRONT
APPROACHING FROM THE NW ON THU WILL MOVE THRU FRI...RESULTING IN
BETTER CHANCES FOR SHRA/TSRA AT THE TERMINALS THU AND FRI.
&&
.MARINE...
A LIGHT 5-10KT SELY FLOW CONTINUES THIS AFTN...BUT WILL BECOME MORE
SLY OVERNIGHT. A PERIOD MARGINAL SCA CONDITIONS IS EXPECTED AFTER
SUNSET...ACROSS THE MIDDLE/LOWER MD BAY AND TP RVR. THESE CONDITIONS
WILL SUBSIDE TOWARD DAWN AND REMAIN LIGHT THROUGHOUT THE DAY ON TUE.
WINDS WILL REMAIN BELOW SCA LVLS THRU THE WEEKEND. ISO STORMS
POSSIBLE THU AFTN/EVE. A COLD FRONT WILL MOVE THRU THE WATERS
FRI...BRINGING A BETTER CHANCE FOR STORMS FRI.
&&
.TIDES/COASTAL FLOODING...
HEADING INTO THE NEW MOON PORTION OF THE LUNAR CYCLE AND THE ONSHORE
SELY WINDS DISSIPATING OVER THE NEXT 12-24HRS...THE POTENTIAL FOR
MINOR FLOODING AT HIGH TIDE /FOR THE HIGHER OF THE TWO H.T. CYCLES/
WILL GRADUALLY LESSEN OVER THE NEXT COUPLE OF DAYS. AFTER A SEVERAL
DAY STRETCH OF THESE ONSHORE E-SE WINDS AND DAILY NEAR-OVER MINOR
FLOODING CONDITIONS AT HIGH TIDE...POSITIVE ANOMALIES WILL DROP A
BIT BELOW THE CURRENT 1 FT ABOVE NORMAL LEVELS. ANOTHER CF ADZY MAY
BE WARRANTED TO THE SAME AREAS OF THE MIDDLE-NRN BAY AND DC...BUT W/
A LESSER POTENTIAL THAN EARLY THIS MRNG. MORE CONFIDENT IN ANNAPOLIS
THAN DC/BALT.
&&
.CLIMATE...
MAX TEMPS IN THE MIDDLE AND UPPER 90S ARE FCST FOR WED AND THU. MAX
TEMPS THIS HOT WILL APPROACH...AND MAY BREAK DAILY RECORD HIGHS.
BELOW ARE RECORD MAX TEMPS FOR JUNE 20 AND 21 AND RECORD HIGH MIN
TEMPS FOR JUNE 21 AND 22 AT DCA/BWI/IAD.
DAILY MAX TEMPERATURE RECORDS...
JUNE 20 JUNE 21
DCA 99- 1930 98- 1923/1933/1988
BWI 100- 1931 100- 1923
IAD 97- 1964 98- 1988
DAILY HIGH MIN TEMPERATURE RECORDS...
JUNE 21 JUNE 22
DCA 76- 2010 76- 1988
BWI 79- 1931 77- 1933
IAD 70- 1973/1994/1997/ 71- 2011
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ531>534-537-
539>541-543.
&&
GMS/KLEINHazardous weather outlook, Jun 18, 2:38 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT MON JUN 18 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
338 PM EDT MON JUN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC
RIVER FROM COBB ISLAND TO SMITH POINT.
A COASTAL FLOOD ADVISORY IS IN EFFECT LATE TONIGHT FOR THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COASTAL FLOOD ADVISORY IS IN EFFECT TUESDAY MORNING FOR THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE UPPER TIDAL
POTOMAC RIVER.
HOT AND HUMID CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY
ACROSS THE OUTLOOK AREA. A HEAT ADVISORY MAY BE NEEDED AS HEAT
INDICES COULD EXCEED 100 DEGREES BOTH DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
338 PM EDT MON JUN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HOT AND HUMID CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY
ACROSS THE OUTLOOK AREA. A HEAT ADVISORY MAY BE NEEDED AS HEAT
INDICES COULD EXCEED 100 DEGREES BOTH DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:27 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT MON JUN 18 2012
VAZ026-182100-
ROCKINGHAM VA-
427 PM EDT MON JUN 18 2012
...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM COUNTY...
AT 427 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
YANKEETOWN...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE FULKS RUN...SPARKLING SPRINGS...CHERRY
GROVE AND SINGERS GLEN.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3858 7883 3852 7900 3871 7908 3874 7897
TIME...MOT...LOC 2027Z 333DEG 18KT 3867 7901
Special weather statement, Jun 18, 3:29 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT MON JUN 18 2012
VAZ026-182100-
ROCKINGHAM VA-
429 PM EDT MON JUN 18 2012
...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM COUNTY...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER HILL...
MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE DALE ENTERPRISE...BRIDGEWATER AND
HARRISONBURG.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3845 7878 3834 7894 3849 7909 3854 7902
TIME...MOT...LOC 2029Z 318DEG 5KT 3848 7902
Special weather statement, Jun 18, 4:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT MON JUN 18 2012
VAZ025-026-182130-
ROCKINGHAM VA-AUGUSTA VA-
507 PM EDT MON JUN 18 2012
...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM AND AUGUSTA COUNTIES...
AT 507 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER HILL...
MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE BRIDGEWATER.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3829 7889 3827 7905 3845 7907 3848 7895
TIME...MOT...LOC 2107Z 344DEG 10KT 3842 7900
Thunderstorm Wind, Rockingham
- When
- June 18, 4:10 PM EST
- Where
- Rockingham County, 1.47 mi NW of Bridgewater
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.397, -78.986
Large trees and limbs were blown down from strong thunderstorm winds along Hill Gap Rd.
Hail, Rockingham
- When
- June 18, 4:14 PM EST
- Where
- Rockingham County, 0.63 mi S of Montezuma
- Measured
- 1.5 in hail
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.411, -78.979
Large hail fell for several minutes and damaged a corn crop along Dry River Rd.
Hail, Rockingham
- When
- June 18, 4:30 PM EST
- Where
- Rockingham County, 0.36 mi WNW of Bridgewater
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.382, -78.976
A private company estimated that hail of around 1.00 inch fell during a strong thunderstorm.
Thunderstorm Wind, Rockingham
- When
- June 18, 4:41 PM EST
- Where
- Rockingham County, 0.86 mi SE of Bridgewater Arpt
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 38.361, -78.959
Tree limbs were blown down by strong thunderstorm winds. Also, damage from the thunderstorm was reported half a mile south of the airport along Airport Rd.
Thunderstorm Wind, Rockingham
- When
- June 18, 4:42 PM EST
- Where
- Rockingham County, 1.03 mi SE of Bridgewater Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.359, -78.957
There was damage caused by strong thunderstorm winds to shed doors, siding was peeled away from the house and multiple trees and tree limbs were blown down. Hail also fell but the size was unobserved.
Thunderstorm Wind, Rockingham
- When
- June 18, 4:45 PM EST
- Where
- Rockingham County, 1.3 mi SE of Bridgewater Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.356, -78.954
Along Airport Rd, a healthy walnut tree had 6-10 inch limbs snapped by strong thunderstorm winds. A plywood roof panel was blown off of a shed and a ventilator was ripped off a garage roof. Also, an A-frame swing set was blown into the neighboring yard.
Hail, Rockingham
- When
- June 18, 4:46 PM EST
- Where
- Rockingham County, 1.08 mi SSW of Mt Crawford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.357, -78.941
A member of the public reported large hail that fell along Main Street in Mount Crawford.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, June 18, 20121 death · 1 event
- Hail and Damaging Winds in Ohio, June 18, 2012$532,000 · 1.25 in hail · 31 events
- Wildfire in New Mexico, June 18 to 19, 2012$1.0 million · 1 event
- Tornado and Flash Flood in Michigan, June 18, 2012$170,000 · EF1 · 8 events
- Strong Wind in Wisconsin, June 18, 2012$125,000 · 12 events
- Hail and Damaging Winds in Wisconsin, June 18, 2012$15,000 · 2.25 in hail · 24 events
- Marine Strong Wind in Lake Michigan, June 18, 20123 injured · $100 · 2 events
- Hail and Damaging Winds in South Dakota, June 18 to 19, 20123 in hail · 13 events
- Damaging Winds in Michigan, June 18, 2012$13,000 · 54 kt wind · 7 events
- Flash Flooding and Damaging Wind in Pennsylvania, June 18, 2012$15,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in Lake Michigan, June 18, 20122 in hail · 11 events
- High Wind in Utah, June 18, 2012$15,000 · 62 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395606, 395607, 395608, 395609, 395610, 395611, 395616.